Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

October 14, 2021Brooks County, Texas

NWS Brownsville, TX issued this special weather statement at Oct 14, 2021, 4:32 PM CDT for Brooks County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2021, 4:32 PM CDT (21:32 UTC)
Expired
Oct 14, 2021, 5:00 PM CDT
In force
28 min
Issued by
NWS Brownsville, TX
Hail
0.00 in
Wind
30

County Brooks County, TX

The radar

The Brownsville radar (KBRO), 125 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 9.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2021-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2021-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2225 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

581 
WWUS84 KBRO 142132
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
432 PM CDT Thu Oct 14 2021
 
TXZ250-353-142200-
Brooks TX-Northern Hidalgo TX-
432 PM CDT Thu Oct 14 2021

...A strong thunderstorm will impact portions of north central
Hidalgo and southeastern Brooks Counties through 500 PM CDT...

At 432 PM CDT, Doppler radar was tracking a strong thunderstorm near
El Coyote Ranch Airport, or 9 miles southwest of Rachal, moving south
at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
El Coyote Ranch Airport.

This includes US Highway 281 between mile markers 736 and 750.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2688 9827 2688 9805 2665 9805 2666 9838
TIME...MOT...LOC 2132Z 013DEG 11KT 2676 9820 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

Mejia

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Oct 14, 2:50 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Oct 14, 2:50 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
250 PM CDT Thu Oct 14 2021

.SHORT TERM (Tonight through Friday Night):Isolated showers and
thunderstorms are currently starting to pop-up over the eastern CWA.
They are expected to continue until this evening and then start to
clear out for the overnight hours. Our first taste of fall is
expected to make its way into Deep South Texas tomorrow evening.
Models have shown a slight chance of precipitation ahead of the cold
front for tomorrow morning. POPs will continue to increase along the
front as it pushes through overnight Friday and into early Saturday
morning. Rain is expected to clear out of the area by around 12z
Saturday.

As for tomorrow, it will feel muggy and above normal for
temperatures and dewpoints much like it did today. The overnight
lows will be near average as well. Dewpoints won't start to drop
until around 6z after the FROPA. The CWA can expect to feel the
effects from the front Saturday morning. Winds will be light to
moderate from the southeast for most of the day. The Ranchlands
could see the winds start to shift northerly as soon as around 19z
from the incoming front.

.LONG TERM (Saturday through Thursday):A 1028-1030 mb high builds
in following early Saturday morning's cold front and will push
cooler and drier weather our way on the heels of a breezy
northerly wind to start the long term. Daytime highs struggle to
hit 80 in many locations in the CWA Saturday afternoon, so much
cooler than we've been the past several days. Lows Sunday morning
will generally be in the 50s away from the coast with an outside
chance at a few pockets of upper 40s in the Northern Ranchlands.
However, some mid to high level clouds may keep that from
happening, which precluded me from going lower Sunday morning
despite the calming wind.

The high giving us the nice weather Saturday and Sunday will crawl
east to start next week. That will give us an easterly breeze,
which will begin a moderating trend to start next week that will
culminate in highs back near 90 by Wednesday.

Dry conditions are forecast from Saturday through much of next
week with only a slight chance for a shower or two along the
immediate coast as moisture returns Wednesday afternoon. Models do
differ on rain chances to end the period, so leaned on the NBM,
which has most of the rain chances offshore.

&&

.MARINE (Tonight through Friday Night): As winds start to die down
this evening, seas will begin to decrease to about 3 to 4 feet.
Southeasterly flow will dominate until early Saturday morning when
the front pushes through and increases wind speed and winds turn
northerly. Seas will increase again starting at 4 to 5 feet. Winds
will increase late Friday night and Small Craft Advisories will
likely be needed.

.Saturday through Thursday: As the cold front surges south
Saturday morning, a tight pressure gradient will develop
immediately behind it and lead to winds between 25 to 30 knots
with higher gusts. While not quite Gale criteria, a few gusts
could get close to the 34 knot threshold and needs to be watched
the next couple of forecast packages. Seas also respond fairly
quickly with models suggesting fully developed seas by early
Saturday morning. All that to say SCA conditions are likely to
start the long term and last much of Saturday. As the surface
ridge builds closer to us on Sunday, the winds will calm and seas
generally improve as we roll into Sunday morning and afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  90  69  78 /  10  20  30  10
BROWNSVILLE          78  91  69  80 /  10  20  40  10
HARLINGEN            76  92  65  78 /  10  20  40  10
MCALLEN              78  95  64  79 /  10  30  40  10
RIO GRANDE CITY      76  99  64  81 /  10  30  50  10
SOUTH PADRE ISLAND   81  85  73  77 /  10  20  30  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term...65-Soria
Long Term...58-Reese
Hazardous weather outlook, Oct 14, 6:37 AM CDT, 9 hours 55 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
637 AM CDT Thu Oct 14 2021

TXZ248>255-353-151145-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Northern Hidalgo-
637 AM CDT Thu Oct 14 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents at beaches along the
lower Texas coast tonight.

Heat Index values between 105 and 110 degrees are possible across
southern and western portions of Deep South Texas this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is an elevated risk of rip currents at beaches along the
lower Texas coast Friday through Sunday.

Heat Index values between 105 and 110 degrees are possible across
southern and western portions of Deep South Texas during the
afternoon hours Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-TXZ256-257-351-151145-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-Coastal Willacy-Coastal Cameron-Coastal Kenedy-
637 AM CDT Thu Oct 14 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas, The Gulf of Mexico, and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Additional Small Craft Advisories may be needed across all or
portions of the lower Texas coastal waters Saturday into Sunday
behind the approaching cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Oct 14, 2:44 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Brownsville TX
244 PM CDT Thu Oct 14 2021

TXZ254-142015-
Inland Willacy TX-
244 PM CDT Thu Oct 14 2021

...A strong thunderstorm will impact portions of southwestern Willacy
County through 315 PM CDT...

At 243 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lyford, moving south at 10 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Raymondville, Lyford, Sebastian, Lyford Elementary School, Lyford
City Hall, Lyford High School, Raymondville Golf Course, Raymondville
High School, Zapata Ranch and Los Coyotes.

This includes Interstate Highway 69 E between mile markers 38 and 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2632 9767 2635 9786 2644 9785 2650 9770
      2632 9762
TIME...MOT...LOC 1943Z 350DEG 7KT 2640 9778

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

58/Reese
Special weather statement, Oct 14, 3:59 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Brownsville TX
359 PM CDT Thu Oct 14 2021

TXZ250-353-142130-
Brooks TX-Northern Hidalgo TX-
359 PM CDT Thu Oct 14 2021

...A strong thunderstorm will impact portions of north central
Hidalgo, northeastern Starr and southeastern Brooks Counties through
430 PM CDT...

At 359 PM CDT, Doppler radar was tracking a strong thunderstorm over
El Coyote Ranch Airport, or near Rachal, moving south at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rachal and El Coyote Ranch Airport.

This includes US Highway 281 between mile markers 734 and 746.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2671 9803 2672 9835 2678 9832 2678 9833
      2689 9830 2689 9807
TIME...MOT...LOC 2059Z 000DEG 7KT 2683 9819

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

58/Reese
Special weather statement, Oct 14, 4:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
432 PM CDT Thu Oct 14 2021

TXZ250-353-142200-
Brooks TX-Northern Hidalgo TX-
432 PM CDT Thu Oct 14 2021

...A strong thunderstorm will impact portions of north central
Hidalgo and southeastern Brooks Counties through 500 PM CDT...

At 432 PM CDT, Doppler radar was tracking a strong thunderstorm near
El Coyote Ranch Airport, or 9 miles southwest of Rachal, moving south
at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
El Coyote Ranch Airport.

This includes US Highway 281 between mile markers 736 and 750.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2688 9827 2688 9805 2665 9805 2666 9838
TIME...MOT...LOC 2132Z 013DEG 11KT 2676 9820

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Mejia

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 8:03 PM CDTAreal Flood AdvisoryBROZapata2 hr
Oct 14, 2:30 PM CDTAreal Flood AdvisoryBROWillacy2 hr
Oct 14, 2:44 PM CDTSpecial Weather StatementBROWillacy31 min
Oct 14, 3:59 PM CDTSpecial Weather StatementBROBrooks31 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.